I started Buspar for GAD a week and a half ago (see previous post if curious about dosage) The first 2 times I took it I felt nauseated and realy dizzy (taking it after a meal realy realy helps with this and absorbs betterin my opinion) After that this past weekend I spent with my long distance serious boyfriend and had a complete crying breakdown 1 night. Now first of all I don't know if I can blame this on the medication. One of the side effects is aggitation so it's possible. ... or maybe my anxiety was finally decreasing and all those bottled up emotions I had along with anxiety just came flooding out. Those are some theories who realy knows. All I know is so far...
BUSPAR HAS WORKED WONDERS ON DECREASING MY ANXIETY. Of course I don't want to get too excited because it's only been a week and a half, but for the first time in a LONG time I feel calm and have RELIEF. My pyschiatric nursing professor told me today that she loved seeing me truly smile for the first time and I appear so much more relaxed and it realy shows... and I feel it too! I went out salsa dancin last night and felt so free and for the fisrst time able to loose myself in the music instead of my anxious thoughts. I got so many compliments.. and I've never been complimented before on my dancing (cough! or lack there of!) skills. I don't feel tense in my shoulder, or knots in my stomach, and I feel like I can take a full breath! Little things don't bother me as much, I don't feel left out as quickly as I used to; even my social anxiety has decreased. The best description is I can breath again and think clearly. It's like my thoughts have slowed down too, they're not going 1 million miles per minute. Negative thoughts are still there... I don't believe medicine will ever take away self esteem issues, but it gives you the freedom to slow them down so you can see negative thoughts for what they are and learn to reverse them. I'm also focusing on eating right, sleeping right, and taking those vitamins DAILY now that I have the calmness of mind to do so. Also I have alot more energy at the end of the last few days because my anxiety isn't exausting me as much.
I ALMOST QUIT BUSPAR after my breakdown last saturday, but I'm so glad I stuck with it because I can realy feel it begenning to work. My advice is don't thrown in the towel on meds until you've given them at least 3 weeks to work and for the side effects to wear off. And if you suffer from GAD ask your doc to give Buspar a try... I feel like this drug is highly underated.
I'll post again in a week and let you know if I still feel the same. Ha i feel as if I'm using myself as an experiment. My professor warned me that buspar has "given out" before for previous patients of hers so I'm hoping that doesn't happen! If it does she mentioned a small dose of celexa often does the trick.